Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 46, NWS Louisville, KY

March 23, 2011Green County, Taylor County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Mar 23, 2011, 3:43 PM CDT for Green County, Taylor County, Kentucky. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 23, 2011, 3:43 PM CDT (20:43 UTC)
Expired
Mar 23, 2011, 4:13 PM CDT
In force
30 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Green County, KY, Taylor County, KY

The radar

The Louisville radar (KLVX), 94 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 3:45 PM CDTHAIL 0.5Greensburg, KYSPOTTER REPORTED HAIL COVERING THE GROUND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 12:13 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 301 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
301 m²/s²
0-3 km storm-relative helicity
319 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

444 
WUUS53 KLMK 232043 RRA
SVRLMK
KYC087-217-232115-
/O.NEW.KLMK.SV.W.0046.110323T2043Z-110323T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
343 PM CDT WED MAR 23 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GREEN COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 415 PM CDT/515 PM EDT/

* AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WEBBS...MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  GREENSBURG...
  BLUFF BOOM...
  WHITEWOOD AND ROACHVILLE...
  BURDICK AND HATCHER...
  YUMA AND ATCHISON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY STRUCTURE 
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3722 8569 3732 8565 3734 8516 3725 8527
      3726 8528 3724 8529 3724 8532 3722 8532
      3718 8538
TIME...MOT...LOC 2043Z 270DEG 42KT 3727 8559
WIND...HAIL 60MPH 1.00IN

$$

TWF
2 follow-up statements
900 
WWUS53 KLMK 232052
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
452 PM EDT WED MAR 23 2011

KYC087-217-232115-
/O.CON.KLMK.SV.W.0046.000000T0000Z-110323T2115Z/
TAYLOR KY-GREEN KY-
452 PM EDT WED MAR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM
EDT/415 PM CDT/ FOR EASTERN GREEN AND SOUTHERN TAYLOR COUNTIES...

AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR GREENSBURG...MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  GREENSBURG...
  BURDICK AND HATCHER...
  YUMA AND ATCHISON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3721 8559 3732 8556 3734 8516 3725 8526
      3726 8528 3724 8530 3724 8532 3722 8532
      3718 8538
TIME...MOT...LOC 2053Z 270DEG 42KT 3727 8544
WIND...HAIL 60MPH 1.00IN

$$

JSD
291 
WWUS53 KLMK 232113
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
513 PM EDT WED MAR 23 2011

KYC087-217-232124-
/O.CAN.KLMK.SV.W.0046.000000T0000Z-110323T2115Z/
TAYLOR KY-GREEN KY-
513 PM EDT WED MAR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GREEN AND SOUTHERN
TAYLOR COUNTIES IS CANCELLED...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3721 8559 3732 8556 3734 8516 3725 8526
      3726 8528 3724 8530 3724 8532 3722 8532
      3718 8538
TIME...MOT...LOC 2114Z 270DEG 42KT 3727 8513

$$

JSD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 2:02 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Mar 23, 2:02 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
302 PM EDT WED MAR 23 2011

.SHORT TERM (TONIGHT AND THURSDAY)...

TIMING THE CURRENT LINE OF STORMS ON RADAR IT APPEARS THE LINE
SHOULD BE IN THE LAKE CUMBERLAND REGION AROUND 00Z WITH COLD FROPA
WITHIN A COUPLE HOURS THEREAFTER. WILL USE THIS TIMING IN THE GRIDS.

BEHIND THE STORMS AND FRONT A BRIEF PERIOD OF PARTLY CLOUDY SKIES
WILL BE POSSIBLE BUT THE LARGE LOW CLOUD FIELD SEEN OVER THE UPPER
MIDWEST TODAY IS THEN EXPECTED TO SWEEP IN FOR THE OVERNIGHT HOURS
AND INTO THURSDAY MORNING. A FEW SPRINKLES OR PATCHES OF LIGHT RAIN
WILL BE POSSIBLE. HAVE BROUGHT MIN TEMPS UP TONIGHT A BIT WITH MORE
CLOUD COVER EXPECTED.

THURSDAY WILL BE COMPLETELY DIFFERENT FROM TODAY. PLENTY OF CLOUDS
IN THE MORNING WILL HELP TO KEEP TEMPERATURES DOWN AS ALREADY COLD
AIR SWEEPS IN. PARTIAL SUNSHINE IS EXPECTED IN THE AFTERNOON BUT MAX
TEMPERATURES SHOULD STILL ONLY BE IN THE 40S. NORTH WINDS AROUND 10
MPH WILL GIVE WIND CHILLS IN THE 30S. A FEW SPRINKLES OR PATCHES OF
LIGHT RAIN WILL BE POSSIBLE AS WELL...ESPECIALLY IN SOUTHERN INDIANA
AND THE KENTUCKY BLUE GRASS.

.LONG TERM (THURSDAY NIGHT - WEDNESDAY)...

WILL KEEP THIS SHORT AS THE FOCUS THIS AFTERNOON IS MAINLY ON THE
SEVERE WEATHER POTENTIAL TODAY. THE LONG TERM WILL START OFF DRY
WITH HIGH PRESSURE RIDGING IN FROM THE NORTHWEST. SKIES WILL BECOME
PARTLY CLOUDY TO MOSTLY CLEAR OVERNIGHT. WITH THE COLD AIR MASS IN
PLACE AND DECENT RADIATIVE COOLING TEMPS WILL DROP INTO THE UPPER
20S TO LOWER 30S FRIDAY MORNING.

ON FRIDAY A LOW PRESSURE SYSTEM WILL BEGIN TO DEVELOP OVER THE
WESTERN PLAINS. A WARM FRONT ASSOCIATED WITH THIS LOW WILL PUSH
NORTH INTO TENNESSEE FRIDAY AFTERNOON. THE LOW WILL TRACK ACROSS
SOUTH CENTRAL KENTUCKY EARLY SUNDAY MORNING. OVERRUNNING
PRECIPITATION LOOKS TO SPREAD INTO WESTERN PARTS OF THE FORECAST
AREA ON FRIDAY AFTERNOON WITH MORE WIDESPREAD SHOWERS DEVELOPING
FRIDAY NIGHT AND CONTINUING THROUGH THE WEEKEND. THE BEST CHANCE FOR
RAIN FRIDAY NIGHT AND SATURDAY LOOKS TO BE ACROSS SOUTH CENTRAL
KENTUCKY NEARER TO THE WARM FRONT. THOUGH THUNDERSTORMS DO NOT LOOK
LIKELY ON SATURDAY SOME ELEVATED STORMS WILL BE POSSIBLE SO WILL
KEEP IN A MENTION OF ISOLATED THUNDERSTORMS. THE RAIN WILL QUICKLY
DEPART ON SUNDAY WITH A RIDGE OF HIGH PRESSURE QUICKLY MOVING
THROUGH SUNDAY NIGHT. TEMPERATURES WILL REMAIN ON THE COOL SIDE WITH
THIS SYSTEM AS MOST OF THE FORECAST AREA WILL BE ON THE NORTH SIDE
OF THE WARM FRONT. WILL LEAVE OUT A MENTION OF A RASN MIX FOR NOW ON
SATURDAY NIGHT AS PRECIPITATION SHOULD BE ENDING ACROSS THE AREA.
HOWEVER A FEW FLAKES MAY BE POSSIBLE AS TEMPS DROP OVERNIGHT OVER
SOUTHERN INDIANA.

ANOTHER AREA OF LOW PRESSURE WILL DEVELOP AND CROSS THE REGION
MONDAY NIGHT/TUESDAY MORNING. THE LATEST RUN OF THE GFS IS MUCH
WEAKER AND FARTHER SOUTH WITH THIS SYSTEM. WILL CONTINUE WITH A
CHANCE OF PRECIPITATION ACROSS THE FORECAST AREA MONDAY THROUGH
TUESDAY NIGHT. WITH TEMPERATURES REMAINING ON THE COLD SIDE WE COULD
SEE A MIX OF RA/SN MONDAY NIGHT AND TUESDAY NIGHT. HOWEVER THIS WILL
BE HIGHLY DEPENDENT ON THE TRACK AND INTENSITY OF THIS SYSTEM. WILL
HAVE TO CONTINUE TO MONITOR THIS OVER THE COMING DAYS.

&&

.AVIATION (18Z TAF ISSUANCE)...

AT 16Z A SURFACE LOW WAS CENTERED JUST NORTH OF INDIANAPOLIS WITH A
COLD FRONT REACHING SOUTHWEST TO DALLAS. THE CU FIELD IS NOW WELL
ESTABLISHED AND SCATTERED THUNDERSTORMS ARE EXPECTED TO SPROUT THIS
AFTERNOON...WITH THE MOST COVERAGE DURING THE MIDDLE AND LATE
AFTERNOON HOURS. STORMS WILL BEGIN TO DIMINISH WITH THE SETTING OF
THE SUN THIS EVENING AND BE SWEPT OUT OF THE AREA COMPLETELY BY THE
COLD FRONT. LOW CLOUDS ARE EXPECTED TO SURGE IN BEHIND THE FRONT AND
CONTINUE INTO THURSDAY MORNING...AND MAY BE ON THE HIGH END OF MFVR.

SOUTHWEST WINDS WILL CONTINUE THIS AFTERNOON WITH A FEW GUSTS TO
30KT POSSIBLE. THE FRONT WILL SWITCH WINDS AROUND TO THE NORTHWEST
THIS EVENING BUT AT LOWER SPEEDS IN THE 9 TO 14KT RANGE. WINDS WILL
VERY SLOWLY DECREASE THURSDAY AND WILL REMAIN OUT OF THE NORTHWEST.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........13
LONG TERM.........EER
AVIATION..........13
Hazardous weather outlook, Mar 23, 2:56 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
356 PM EDT WED MAR 23 2011

INZ084-089>092-KYZ023>043-045>049-053>057-061>067-070>078-081-082-
242000-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
356 PM EDT WED MAR 23 2011 /256 PM CDT WED MAR 23 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS EVENING AND TONIGHT.

A TORNADO WATCH IS IN EFFECT UNTIL 9PM EDT...8PM CDT.

SEVERE STORMS WILL CONTINUE THIS EVENING AS A COLD FRONT MOVES
FROM WEST TO EAST ACROSS THE REGION. THE MAIN THREATS WITH THESE
STORMS... ESPECIALLY ALONG AND EAST OF THE I 65 CORRIDOR AND SOUTH
OF THE OHIO RIVER...WILL BE VERY LARGE HAIL AND DAMAGING WINDS. AN
ISOLATED TORNADO CANNOT BE RULED OUT. ESPECIALLY DANGEROUS
LIGHTNING WILL ALSO ACCOMPANY ANY THUNDERSTORM...ALONG WITH BRIEF
HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SATURDAY AS A STORM SYSTEM
TRACKS ACROSS THE TENNESSEE VALLEY. THE BEST CHANCE FOR STORMS WILL
BE ACROSS SOUTH-CENTRAL KENTUCKY SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS WILL BE NEEDED THIS EVENING.

INZ076>079-083-242000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
356 PM EDT WED MAR 23 2011 /256 PM CDT WED MAR 23 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SATURDAY AS A STORM SYSTEM
TRACKS ACROSS THE TENNESSEE VALLEY. THE BEST CHANCE FOR STORMS WILL
BE ACROSS SOUTH-CENTRAL KENTUCKY SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

13

In the hours before

Local storm report, Mar 23, 3:24 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
424 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     HAIL             4 E BEDFORD             38.60N  85.25W
03/23/2011  E0.88 INCH       TRIMBLE            KY   AMATEUR RADIO

&&

EVENT NUMBER LMK1100218

LG
Special weather statement, Mar 23, 3:29 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
329 PM CDT WED MAR 23 2011

KYZ034-035-038-232100-
FRANKLIN-SHELBY-SPENCER-
429 PM EDT WED MAR 23 2011

...STRONG THUNDERSTORM WITH SMALL HAIL...AND GUSTY WINDS...

AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SHELBYVILLE...AND MOVING EAST AT 45 MPH.

SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SHELBYVILLE...
  HEMP RIDGE AND WADDY...
  GRAEFENBURG AND PEYTONA...
  BROADVILLE MANOR AND BRIDGEPORT...
  BIG EDDY...

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
28 AND 53.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3830 8485 3816 8482 3814 8488 3812 8501
      3813 8504 3812 8505 3807 8540 3821 8542
TIME...MOT...LOC 2028Z 264DEG 46KT 3815 8521

JDG
Local storm report, Mar 23, 3:30 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
430 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     HAIL             FLOYDS KNOBS            38.32N  85.87W
03/23/2011  E0.50 INCH       FLOYD              IN   TRAINED SPOTTER

            HAIL WAS COVERING THE GROUND

&&

EVENT NUMBER LMK1100219

LG
Special weather statement, Mar 23, 3:31 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
431 PM EDT WED MAR 23 2011

KYZ041-048-049-057-232100-
CLARK-FAYETTE-JESSAMINE-MADISON-
431 PM EDT WED MAR 23 2011

...STRONG THUNDERSTORM WITH PENNY SIZE HAIL...AND STRONG WINDS...

AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NICHOLASVILLE...AND MOVING EAST AT 45 MPH.

PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  WINCHESTER...
  NICHOLASVILLE...
  LOCUST GROVE AND ATHENS...
  PROVIDENCE AND HOOTENTOWN...
  FOREST GROVE AND PINCHEM...
  HAGGARD AND FRANKLIN...

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
104 AND 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON
THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3785 8403 3780 8464 3792 8465 3802 8406
TIME...MOT...LOC 2031Z 259DEG 34KT 3789 8449

JDG
Special weather statement, Mar 23, 3:36 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
436 PM EDT WED MAR 23 2011

KYZ063>065-232100-
GREEN-HART-TAYLOR-
336 PM CDT WED MAR 23 2011

...STRONG THUNDERSTORM WITH PENNY SIZE HAIL...AND STRONG WINDS...

AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF MUNFORDVILLE...AND MOVING EAST AT
45 MPH.

PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  GREENSBURG...
  CAMPBELLSVILLE...
  GABE AND WEBBS...
  SUMMERSVILLE AND COAKLEY...
  SWEENEYVILLE AND WRIGHTS...
  HATCHER AND SOUTH CAMPBELLSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR A LAKE...RIVER...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A
THUNDERSTORM.

&&

LAT...LON 3719 8586 3733 8587 3743 8529 3742 8529
      3742 8527 3744 8524 3744 8523 3726 8526
      3726 8528 3724 8530
TIME...MOT...LOC 2036Z 260DEG 39KT 3730 8571

JDG
Local storm report, Mar 23, 3:37 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
437 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             4 WSW WINCHESTER        37.97N  84.24W
03/23/2011  E0.50 INCH       CLARK              KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1100220

LG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 1:14 PM CDTSpecial Weather StatementLMKNelson31 min
Mar 23, 1:45 PM CDTSpecial Weather StatementLMKNelson, Washington30 min
Mar 23, 1:51 PM CDTSevere Thunderstorm WarningLMKTrimble24 min
Mar 23, 2:15 PM CDTSevere Thunderstorm WarningLMKTrimble23 min
Mar 23, 2:18 PM CDTSpecial Weather StatementLMKBreckinridge, Bullitt, Spencer27 min
Mar 23, 2:22 PM CDTSpecial Weather StatementLMKJessamine, Mercer23 min
Mar 23, 2:35 PM CDTSevere Thunderstorm WarningLMKHardin25 min
Mar 23, 2:36 PM CDTSevere Thunderstorm WarningLMKClark, Fayette, Jessamine, Madison, Mercer, Woodford24 min
Mar 23, 2:40 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hancock20 min
Mar 23, 2:41 PM CDTSevere Thunderstorm WarningLMKHardin34 min
Mar 23, 2:52 PM CDTSpecial Weather StatementLMKAnderson, Nelson, Woodford38 min
Mar 23, 3:02 PM CDTSpecial Weather StatementLMKClark13 min
Mar 23, 3:08 PM CDTSpecial Weather StatementLMKEdmonson, Hart22 min
Mar 23, 3:21 PM CDTSpecial Weather StatementLMKEdmonson24 min
Mar 23, 3:25 PM CDTSevere Thunderstorm WarningLMKAnderson, Boyle, Marion, Mercer, Nelson, Washington35 min
Mar 23, 3:29 PM CDTSpecial Weather StatementLMKFranklin, Shelby31 min
Mar 23, 3:31 PM CDTSpecial Weather StatementLMKClark, Jessamine29 min
Mar 23, 3:36 PM CDTSpecial Weather StatementLMKGreen, Taylor24 min
Mar 23, 3:43 PM CDTSevere Thunderstorm WarningLMKGarrard, Jessamine, Madison, Mercer, Woodford27 min
Mar 23, 3:46 PM CDTSpecial Weather StatementLMKFranklin, Harrison, Scott44 min
Mar 23, 3:59 PM CDTSevere Thunderstorm WarningLMKBoyle, Marion, Mercer, Washington31 min
Mar 23, 4:03 PM CDTSpecial Weather StatementLMKLarue27 min
Mar 23, 4:07 PM CDTSpecial Weather StatementLMKWarren23 min
Mar 23, 4:10 PM CDTSevere Thunderstorm WarningLMKAdair, Casey35 min
Mar 23, 4:11 PM CDTSevere Thunderstorm WarningLMKCasey, Lincoln, Marion26 min
Mar 23, 4:12 PM CDTSpecial Weather StatementLMKAdair, Green48 min
Mar 23, 4:18 PM CDTSevere Thunderstorm WarningLMKLogan27 min
Mar 23, 4:37 PM CDTSevere Thunderstorm WarningLMKCasey10 min
Mar 23, 4:39 PM CDTSevere Thunderstorm WarningLMKAllen, Simpson, Warren36 min
Mar 23, 4:40 PM CDTSpecial Weather StatementLMKBarren50 min
Mar 23, 4:43 PM CDTSevere Thunderstorm WarningLMKAdair, Green, Russell32 min
Mar 23, 5:01 PM CDTSevere Thunderstorm WarningLMKAllen, Barren, Monroe29 min
Mar 23, 5:14 PM CDTSevere Thunderstorm WarningLMKAdair, Russell15 min
Mar 23, 5:26 PM CDTSevere Thunderstorm WarningLMKCumberland, Metcalfe, Monroe34 min
Mar 23, 5:30 PM CDTSevere Thunderstorm WarningLMKAllen, Monroe15 min
Mar 23, 5:45 PM CDTSevere Thunderstorm WarningLMKClinton, Cumberland, Monroe, Russell37 min
Mar 23, 6:11 PM CDTSpecial Weather StatementLMKGrayson, Ohio34 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.